Most men are tempted to get sex enhancing drugs like Viagra when they feel they are not performing optimally in bed. They may also be facing pressure from their partners about their sex life.

Additionally, some men reach for these drugs when they experience erectile dysfunction which can interfere with their esteem and consequently sex life.

Erectile dysfunction (ED) can decrease your satisfaction from sex and hence affect your quality of life. ED’s causes are both physical and emotional and is common with men as they advance in age. Medications for ED are available and include: sildenafil (Viagra), vardenafil (Levitra), tadalafil (Cialis), and avanafil (Stendra)

According to Alan Carter, Pharm.D. ,a licensed clinical pharmacist from Missouri, these prescription drugs tend to increase levels of nitric oxide in your blood. Nitric oxide helps in widening blood vessels hence increasing the blood flow. These drugs are therefore effective at widening the blood vessels in your penis. More blood in your penis makes it much easier for you to get and maintain an erection when you are sexually aroused.

However, these drugs can cause some side effects which include:

Hearing loss or vision loss

Some men are reported to have had a sudden loss of hearing or loss of vision after taking one of these medications. However, it isn't clear whether vision or hearing loss was directly caused by taking the medication or by a preexisting condition. It is advisable to seek prompt medical attention if you're taking an oral erectile dysfunction medication and have a sudden loss of hearing or vision.

Common sex injuries and how to fix them
No matter how cautious we try to be at one point or the other we may end up with injuries.

Flushes

This is when you become temporarily red on the skin. Mainly, this starts on the face, then proceeds to the rest of the body. Flushes can be mild, like blotchy skin, or severe, like rashes. Although the appearance may make you uncomfortable, flushes typically aren’t harmful.

Dizziness

In rare cases, dizziness from ED medications leads to fainting, which can become a serious health issue. You should tell your doctor if you experience dizziness while taking ED medications. If you faint while taking these medications, see your doctor right away.

What you need to know about painful ejaculation
Most men may suffer from painful ejaculation and may shun away from speaking about it. It makes one’s sexual life very uncomfortable. This problem may have an inauspicious effect if not treated on time. Painful ejaculation is also referred to as dysorgasmia and it can occur during or after ejaculat…

Digestive system problems

The most common digestive system side effects are indigestion and diarrhea. To help relieve minor problems, consider making dietary changes to reduce upset stomach. Drinking water instead of caffeinated beverages, alcohol, or juice may help. If changing your diet doesn’t work, talk to your doctor about over the counter remedies that may help.

Priapism

This is a prolonged erection that doesn't go away on its own. It is a rare condition that can be painful and which requires medical treatment to avoid damage to your penis. It is advisable that you seek immediate medical attention if you have an erection that lasts more than four hours.

Bottom line:

Given the nature of these drugs it is advisable to consult a medical professional, especially if you are on medication for other conditions to avoid endangering your life.

Parents Magazine
A magazine that informs, educates, inspires, and gives hope to young people aspiring to become parents, all parents, and grandparents.